MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS
Model Number AQ5010V
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Diopter: +4.00.Silicone ultraviolet-absorbing posterior chamber three piece foldable intraocular lens (elastimide®).Device evaluated by manufacturer? no.Lens not returned.Evaluation method: lens work order search.Evaluation results: a lens work order search revealed no similar complaint within the work order.Conclusion: based on the complaint history and work order search, a specific root cause of the event could not be determined.(b)(4).
 
Event or Problem Description
The reporter stated the surgeon used an aq5010v +4.00 diopter three piece silicone lens.As the surgeon was going to insert.The lens, the lens cracked in the cartridge.The lens was not used.There was no patient contact.The lens is defective.Another same model lens was implanted.
 
Additional Manufacturer Narrative
Method: (process evaluation): device history record review.Result: (operational problem) : visual inspection of the returned product found no visible damage; (no failure detected): based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within the established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.(b)(4).
 
Additional Manufacturer Narrative
Visual inspection of the returned product found a piece of the lens optic and one haptic torn off and missing.The lens was returned dry and there was evidence of clear surgical residue.Based on the complaint history, work order search and the product evaluation, a specific root cause of the event could not be determined.(b)(4).
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
SEE H-10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5525104
Report Number2023826-2016-00291
Device Sequence Number395857
Product Code HQL
UDI-Device Identifier00841542101349
UDI-Public(01)00841542101349(17)191231
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P900048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/31/2019
Device Model NumberAQ5010V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/23/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date03/24/2016
Supplement Report FDA Received Date08/24/2016
09/13/2016
10/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1